Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS State College, PA

May 27, 20127 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 27, 2012, 5:10 PM EDT for 7 counties in Pennsylvania. It was in force for 80 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 5:10 PM EDT (21:10 UTC)
Expired
May 27, 2012, 6:30 PM EDT
In force
80 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Huntingdon County, PA

The radar

The State College radar (KCCX), 7 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:00 PM EDTTSTM WND DMGAltoona, PATREES AND WIRES REPORTED DOWN IN ALTOONA.
May 27, 6:00 PM EDTTSTM WND DMGHuntingdon, PATREES REPORTED DOWN ACROSS HUNTINGDON COUNTY.
May 27, 6:04 PM EDTTSTM WND DMGWilliamsburg, PATREES AND WIRES REPORTED DOWN IN WILLIAMSBURG.
May 27, 6:19 PM EDTTSTM WND DMGIngleby, PA40-50 TREES UPROOTED WITH SEVERAL HOMES DAMAGED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS51 KCTP 272110
SVRCTP
PAC013-021-023-027-033-035-061-272230-
/O.NEW.KCTP.SV.W.0023.120527T2110Z-120527T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  CAMERON TO KARTHAUS TO LECONTES MILLS TO LUMBER CITY TO GLEN
  CAMPBELL...MOVING SOUTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTHERN CAMBRIA AND KARTHAUS AROUND 515 PM EDT...
  PINE GLEN AND KETTLE CREEK STATE PARK AROUND 520 PM EDT...
  TAMARACK AND PHILIPSBURG AROUND 525 PM EDT...
  SNOW SHOE AND WESTPORT AROUND 530 PM EDT...
  SANDY RIDGE AND BLACK MOSHANNON STATE PARK AROUND 535 PM EDT...
  PORT MATILDA AND HYNER AROUND 545 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 116 AND 194...I-99 BETWEEN MILE MARKERS 30
AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NUMEROUS REPORTS OF DOWNED TREES HAVE OCCURRED WITH THIS LINE OF 
SEVERE THUNDERSTORMS OVER THE PAST HOUR.

MOVE INSIDE A PERMANENT BUILDING AS THIS LINE OF STORMS APPROACHES 
TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4147 7761 4137 7754 4120 7729 4104 7714
      4085 7736 4073 7768 4068 7770 4068 7768
      4060 7780 4053 7783 4036 7820 4065 7884
      4072 7881 4087 7881 4108 7844 4123 7828
      4123 7824 4131 7824 4149 7814
TIME...MOT...LOC 2108Z 293DEG 33KT 4143 7807 4120 7814
          4106 7827 4092 7849 4076 7883

$$

FORECASTER: LAMBERT/FITZGERALD
2 follow-up statements
779 
WWUS51 KCTP 272145
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT SUN MAY 27 2012

PAC023-272152-
/O.CAN.KCTP.SV.W.0023.000000T0000Z-120527T2230Z/
CAMERON PA-
545 PM EDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMERON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4147 7761 4136 7754 4120 7729 4104 7714
      4085 7736 4073 7768 4068 7769 4058 7782
      4053 7783 4036 7820 4065 7884 4091 7826
      4109 7808 4128 7802 4148 7789
TIME...MOT...LOC 2142Z 293DEG 33KT 4142 7766 4105 7770
          4085 7781 4061 7809 4051 7849

$$

PAC013-021-027-033-035-061-272230-
/O.CON.KCTP.SV.W.0023.000000T0000Z-120527T2230Z/
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-CENTRE PA-CLINTON PA-
545 PM EDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CLINTON...CENTRE...NORTHERN HUNTINGDON...SOUTHEASTERN
CLEARFIELD...NORTHEASTERN CAMBRIA AND NORTHERN BLAIR COUNTIES...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF RENOVO TO BALD EAGLE STATE PARK TO
UNIONVILLE TO SPRUCE CREEK TO HORSESHOE CURVE...MOVING SOUTHEAST AT
40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
ZION AND CENTRE HALL AROUND 555 PM EDT...
MCALEVYS FORT AND POTTERS MILLS AROUND 605 PM EDT...
REBERSBURG AND POE VALLEY STATE PARK AROUND 610 PM EDT...
MCELHATTAN AND RAYSTOWN DAM AROUND 615 PM EDT...
LOGANTON AND AVIS AROUND 620 PM EDT...
MCCALL DAM STATE PARK AND CARROLL AROUND 630 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 133 AND 194...I-99 BETWEEN MILE MARKERS 30
AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING NUMEROUS DOWNED TREES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AS THIS LINE OF STORMS 
APPROACHES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4147 7761 4136 7754 4120 7729 4104 7714
      4085 7736 4073 7768 4068 7769 4058 7782
      4053 7783 4036 7820 4065 7884 4091 7826
      4109 7808 4128 7802 4148 7789
TIME...MOT...LOC 2142Z 293DEG 33KT 4142 7766 4105 7770
          4085 7781 4061 7809 4051 7849

$$

FORECASTER: LAMBERT
598 
WWUS51 KCTP 272212
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT SUN MAY 27 2012

PAC021-033-272221-
/O.CAN.KCTP.SV.W.0023.000000T0000Z-120527T2230Z/
CAMBRIA PA-CLEARFIELD PA-
612 PM EDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLEARFIELD AND
NORTHEASTERN CAMBRIA COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4137 7755 4120 7729 4104 7714 4085 7736
      4073 7768 4067 7770 4060 7780 4052 7785
      4037 7817 4036 7821 4051 7853 4051 7854
      4055 7847 4062 7811 4086 7783 4106 7771
      4147 7770 4147 7761
TIME...MOT...LOC 2211Z 298DEG 30KT 4138 7756 4102 7760
          4081 7771 4058 7799 4048 7839

$$

PAC013-027-035-061-272230-
/O.CON.KCTP.SV.W.0023.000000T0000Z-120527T2230Z/
BLAIR PA-HUNTINGDON PA-CENTRE PA-CLINTON PA-
612 PM EDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN CLINTON...EASTERN CENTRE...NORTHERN HUNTINGDON AND
CENTRAL BLAIR COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HYNER TO BALD EAGLE STATE PARK TO
PLEASANT GAP TO PETERSBURG TO HORSESHOE CURVE...MOVING SOUTHEAST AT
35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
POTTERS MILLS AND MILL HALL AROUND 620 PM EDT...
REBERSBURG AND POE VALLEY STATE PARK AROUND 625 PM EDT...
RAYSTOWN DAM AND MCELHATTAN AROUND 630 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE! THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4137 7755 4120 7729 4104 7714 4085 7736
      4073 7768 4067 7770 4060 7780 4052 7785
      4037 7817 4036 7821 4051 7853 4051 7854
      4055 7847 4062 7811 4086 7783 4106 7771
      4147 7770 4147 7761
TIME...MOT...LOC 2211Z 298DEG 30KT 4138 7756 4102 7760
          4081 7771 4058 7799 4048 7839

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:21 PM EDT, 49 minutes earlier.

Area forecast discussion, May 27, 4:21 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT SUN MAY 27 2012

.SYNOPSIS...
A STALLED OUT FRONTAL SYSTEM WILL BE THE FOCUS FOR THUNDERSTORMS
THIS AFTERNOON. ANY OF THESE STORMS COULD PRODUCE FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. MEMORIAL DAY WILL FEATURE
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH HOT TEMPERATURES
APPROACHING OR EXCEEDING 90 DEGREES IN SPOTS. A STRONGER FRONT
WILL BRING UNSETTLED AND COOLER WEATHER FOR THE START OF THE WORK
WEEK ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERAL WEAK BOUNDARIES IN PLACE ACROSS THE CWA ALONG WITH
MOISTURE IN NW FLOW WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO
THE REGION THIS AFTERNOON. MAIN THREAT WITH THESE WILL BE LOCALLY
HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. LOCALIZED FLOODING IS
POSSIBLE UNDER ANY OF THE HEAVIER STORMS. STORMS WILL DIMINISH
AFTER SUNSET WITH MORE FOG DEVELOPMENT POSSIBLE OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANOTHER ROUND OF CONVECTION WILL FIRE IN A BROAD AND MORE
AMPLIFIED 925-850 MB THETA-E RIDGE ON MEMORIAL DAY. LOCALLY HEAVY
RAIN IS ONCE AGAIN POSSIBLE. IN ADDITION...A COLD FRONT WILL ENTER
THE REGION FROM THE OHIO VALLEY AND MOISTURE FROM REMNANTS OF
SUBTROPICAL DEPRESSION BERYL STREAM INTO MID ATLANTIC REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT CROSSES THE REGION ON TUESDAY...WITH DECENT UPPER LEVEL
SUPPORT SLIDING IN ACROSS THE GLAKES. MOISTURE WILL ALSO REMAIN
HIGH...AND MAY SEE ADDITIONAL CONTRIBUTION FROM REMNANTS OF
SUBTROPICAL DEPRESSION AS THEY SLIDES OFF MID ATLANTIC COAST
/THOUGH THIS MAY BE SHUNTED TO OUR EAST/. EVEN WITHOUT
THAT...ENOUGH MOISTURE AND DYNAMICS MOVING IN ON TUES FOR A
POTENTIAL SEVERE WEATHER OUTBREAK. TEMPS WILL REMAIN NOTICABLY
ABOVE NORMAL.

FOLLOWING COLD FRONTAL PASSAGE...MODELS IN AGREEMENT OF A LARGE
UPPER LEVEL LOW OVER GLAKES LIFTING NE...BEGINNING A PATTERN
CHANGE BACK TO COOLER /SEASONAL/ AND DRIER WEATHER FOR WED/THU.

BY FRI...ANOTHER COLD FRONT AND UPPER LOW SLIDE IN FROM THE WEST
BRINGING ANOTHER GOOD CHANCE FOR SHOWERS/TSTORMS. UPPER LOW
LINGERS INTO THE WEEKEND...KEEPING MENTION OF SHOWERS AND DROPPING
TEMPS BACK BELOW NORMAL.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED CONVECTION THIS AFTERNOON AS THE REMNANTS OF THE
BOUNDARY THAT ALLOWED FOR YESTERDAYS CONVECTION REMAINS...AND WILL
BE COUPLED WITH WESTERLY MID LEVEL FLOW...AND LOW LEVEL SOUTHERLY
FLOW. THIS SHOULD BRING SCATTERED SHOWERS TO THE REGION LATE
MORNING...EARLY AFTERNOON. AS A SYSTEM MOVES THROUGH THE GREAT
LAKES AND ALONG OUR NORTHERN BORDER...THE PRECIPITATION WILL SHIFT
FROM THE LAURELS...AND THE NW MTNS...TO THE NORTHERN HALF OF PA
THIS AFTERNOON THROUGH 00Z. EXPECT PERIODS OF MVFR TO IFR IN AND
AROUND STORMS THIS AFTERNOON WITH ANOTHER ROUND OF FOG/STRATOCU
TONIGHT.

OUTLOOK...

MON...MAINLY VFR. A CHC OF AN AFTERNOON OR EVENING SHOWER/STORM
CAUSING LOCALIZED REDUCTIONS.

TUE...MAINLY VFR. CHC OF SHOWERS AND STORMS LATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...RXR
AVIATION...ROSS
Hazardous weather outlook, May 27, 12:29 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT SUN MAY 27 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-281630-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1229 PM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
PENNSYLVANIA THIS AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG
WITH BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 2:28 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 PM EDT SUN MAY 27 2012

PAZ033-034-271930-
BEDFORD PA-SOMERSET PA-
228 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
NORTHWESTERN BEDFORD COUNTIES THROUGH 330 PM EDT...

AT 224 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRAL CITY...MOVING
NORTHEAST AT 10 MPH.

DOWNBURST WIND GUSTS TO 45 MPH AND LOCALIZED PEA TO MARBLE SIZE HAIL
ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN OF AROUND ONE INCH IN
JUST 30 MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
SCHELLSBURG AND NEW PARIS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 220.

LAT...LON 4004 7877 4006 7884 4014 7889 4025 7867
      4024 7866 4026 7865 4027 7862 4007 7850
      4003 7865

FORECASTER: LAMBERT
Special weather statement, May 27, 3:58 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SUN MAY 27 2012

PAZ010-017-272115-
CLEARFIELD PA-ELK PA-
358 PM EDT SUN MAY 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELK AND NORTHWESTERN
CLEARFIELD COUNTIES THROUGH 515 PM EDT...

AT 352 PM EDT...A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WAS LOCATED FROM 8 MILES SOUTHWEST OF JAMES CITY TO PORTLAND MILLS
TO CORSICA...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT RIDGWAY...JOHNSONBURG...ST.
MARYS AND S.B. ELLIOT STATE PARK.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 110.

LAT...LON 4144 7842 4140 7841 4140 7839 4118 7840
      4096 7880 4115 7880 4120 7878 4120 7872
      4122 7872 4127 7876 4137 7897 4135 7902
      4135 7906 4141 7897 4162 7896

FORECASTER: LAMBERT
Special weather statement, May 27, 4:02 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SUN MAY 27 2012

PAZ058-059-272100-
LEBANON PA-SCHUYLKILL PA-
402 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEBANON AND
SOUTHWESTERN SCHUYLKILL COUNTIES THROUGH 5 PM EDT...

AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR MUIR...MOVING EAST AT
10 MPH.

DOWNBURST WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE
WITH THIS STORM. VERY HEAVY RAIN OVER OVER ONE INCH IN JUST 20 TO 30
MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
LICKDALE...TREMONT...PINE GROVE AND SUMMIT STATION.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 3 AND 8...I-81 BETWEEN MILE MARKERS 90 AND
114.

LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
      4045 7637 4043 7655 4052 7658 4055 7654
      4061 7661 4066 7654 4070 7641 4071 7619

FORECASTER: LAMBERT
Special weather statement, May 27, 4:25 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT SUN MAY 27 2012

PAZ017-018-025-272100-
BLAIR PA-CLEARFIELD PA-NORTHERN CENTRE PA-
425 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAIR...SOUTH
CENTRAL CLEARFIELD AND SOUTHWESTERN CENTRE COUNTIES...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAMEY...MOVING EAST AT
10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HOUTZDALE AND SANDY RIDGE.

LAT...LON 4091 7814 4080 7814 4074 7823 4075 7813
      4073 7813 4069 7821 4069 7837 4072 7835
      4073 7849 4088 7851

FORECASTER: KF
Local storm report, May 27, 4:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
05/27/2012                   ELK                PA   911 CALL CENTER

            TREES REPORTED DOWN IN RIDGWAY.

&&

EVENT NUMBER CTP1200031

EVANEGO
Special weather statement, May 27, 5:02 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT SUN MAY 27 2012

PAZ006-011-012-037-272200-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-TIOGA PA-
502 PM EDT SUN MAY 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMERON...
NORTHWESTERN CLINTON...POTTER AND SOUTHWESTERN TIOGA COUNTIES...

AT 457 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO CHERRY SPRINGS STATE PARK TO DRIFTWOOD...MOVING EAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL AFFECT ULYSSES...HARRISON
VALLEY...OLE BULL STATE PARK...WESTPORT AND RENOVO.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120...STATE ROAD 449.

LAT...LON 4185 7750 4154 7757 4154 7760 4146 7760
      4124 7772 4136 7825 4140 7826 4141 7832
      4167 7811 4200 7797 4200 7782

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:37 AM EDTDense Fog AdvisoryCTPBedford, Blair, Centre, Fulton, Huntingdon, Mifflin6 hr
May 27, 3:06 AM EDTSpecial Weather StatementCTPSchuylkill24 min
May 27, 1:38 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland82 min
May 27, 1:47 PM EDTSpecial Weather StatementCTPSomerset43 min
May 27, 1:52 PM EDTFlash Flood WarningCTPAdams, Cumberland83 min
May 27, 1:52 PM EDTSpecial Weather StatementCTPAdams53 min
May 27, 2:03 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset43 min
May 27, 2:28 PM EDTSpecial Weather StatementCTPBedford62 min
May 27, 3:58 PM EDTSpecial Weather StatementCTPElk77 min
May 27, 4:02 PM EDTSpecial Weather StatementCTPSchuylkill58 min
May 27, 4:25 PM EDTSpecial Weather StatementCTPClearfield35 min
May 27, 4:37 PM EDTSevere Thunderstorm WarningCTPCambria, Cameron, Clearfield, Elk53 min
May 27, 5:02 PM EDTSpecial Weather StatementCTPCameron, Potter58 min
May 27, 5:28 PM EDTSpecial Weather StatementCTPCambria32 min
May 27, 5:37 PM EDTSpecial Weather StatementCTPUnion38 min
May 27, 5:41 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset79 min
May 27, 5:51 PM EDTSpecial Weather StatementCTPMifflin24 min
May 27, 6:08 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Cumberland, Franklin, Fulton and 7 more52 min
May 27, 6:21 PM EDTSpecial Weather StatementCTPLycoming, Montour, Union54 min
May 27, 6:54 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 5 more66 min
May 27, 7:07 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Perry and 1 more38 min
May 27, 7:18 PM EDTSpecial Weather StatementCTPLycoming27 min
May 27, 7:21 PM EDTSpecial Weather StatementCTPMontour, Northumberland24 min
May 27, 7:46 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland44 min
May 27, 7:51 PM EDTSpecial Weather StatementCTPSomerset39 min
May 27, 7:56 PM EDTSevere Thunderstorm WarningCTPAdams, Columbia, Dauphin, Lancaster, Lebanon, Montour and 3 more81 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.